Alert archive / Colorado / River Flood Warnings in 2009
River Flood Warning 2, NWS Pueblo, CO
NWS Pueblo, CO issued this river flood warning at Jul 27, 2009, 3:57 PM MDT for Prowers County, Colorado. It took effect at Jul 27, 2009, 4:07 PM MDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2009, 3:57 PM MDT (21:57 UTC)
- In effect from
- Jul 27, 2009, 4:07 PM MDT
- Expired
- Jul 27, 2009, 7:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pueblo, CO
- Flood severity
- Minor
County Prowers County, CO
The radar
The Pueblo radar (KPUX), 166 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Arkansas River at Lamar (LMAC2).
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07133000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS45 KPUB 272157 FLWPUB BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PUEBLO CO 357 PM MDT MON JUL 27 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN COLORADO... ARKANSAS RIVER AT LAMAR AFFECTING PROWERS COUNTY. .HEAVY RAIN OVER PARTS OF SOUTHEAST COLORADO SUNDAY JULY 26 HELPED SWELL THE ARKANSAS RIVER NEAR LAMAR TO NEAR ITS FLOOD STAGE OF 11 FEET. RIVER LEVELS ARE EXPECTED TO RISE TO JUST ABOVE FLOOD STAGE EARLY THIS EVENING...BEFORE BEGINNING TO FALL TONIGHT. RIVER LEVELS AT THIS STAGE COULD RESULT IN MODERATE LOW LAND FLOODING ALONG THE RIVER AT AND NEAR LAMAR. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS. DURING A FLOOD...SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST FORECASTS AND WARNINGS FROM YOUR NATIONAL WEATHER SERVICE. THE WEB SITE FOR THE NATIONAL WEATHER SERVICE IN PUEBLO IS WEATHER.GOV/PUEBLO. YOU CAN LINK TO THE HYDROLOGY PAGE BY CLICKING ON THE LIGHT BLUE RIVERS AND LAKES TAB NEAR THE TOP OF THE PAGE. && COC099-280957- /O.NEW.KPUB.FL.W.0002.090727T2207Z-090728T1302Z/ /LMAC2.1.ER.090727T2207Z.090728T0000Z.090728T0102Z.UU/ 357 PM MDT MON JUL 27 2009 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLOOD WARNING FOR THE ARKANSAS RIVER AT LAMAR. * UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 3:00 PM MONDAY THE STAGE WAS 10.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 11.4 FEET BY EARLY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY THIS EVENING. * IMPACT...AT 11.0 FEET...MODERATE LOWLAND FLOODING OCCURS NEAR LAMAR. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 11.1 FEET ON JUNE 7 1999. $$
1 follow-up statement
000 WGUS85 KPUB 280115 FLSPUB FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 715 PM MDT MON JUL 27 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN COLORADO... ARKANSAS RIVER AT LAMAR AFFECTING PROWERS COUNTY. .THE ARKANSAS RIVER AT LAMAR REACHED A CREST OF 11 FEET MONDAY AFTERNOON...JULY 27...WHICH IS THE FLOOD STAGE. RIVER LEVELS AT LAMAR HAVE FALLEN TO 9.1 FEET AS OF 700 PM MDT...WITH LEVELS EXPECTED TO CONTINUE TO DECREASE THROUGH THE NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS. DURING A FLOOD...SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST FORECASTS AND WARNINGS FROM YOUR NATIONAL WEATHER SERVICE. THE WEB SITE FOR THE NATIONAL WEATHER SERVICE IN PUEBLO IS WEATHER.GOV/PUEBLO. YOU CAN LINK TO THE HYDROLOGY PAGE BY CLICKING ON THE LIGHT BLUE RIVERS AND LAKES TAB NEAR THE TOP OF THE PAGE. && COC099-280145- /O.CAN.KPUB.FL.W.0002.000000T0000Z-090728T1302Z/ /LMAC2.1.ER.090727T2152Z.090727T2215Z.090727T2222Z.UU/ 715 PM MDT MON JUL 27 2009 THE FLOOD WARNING IS CANCELLED FOR THE ARKANSAS RIVER AT LAMAR. * AT 7:00 PM MONDAY THE STAGE WAS 9.1 FEET. * FELL BELOW FLOOD STAGE AT 4:22 PM MONDAY. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.5 FEET BY MIDMORNING WEDNESDAY. * IMPACT...AT 9.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS NEAR LAMAR. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 8.9 FEET ON JULY 21 1992. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at Jul 27, 3:11 PM MDT, 46 minutes earlier.
Area forecast discussion, Jul 27, 3:11 PM MDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 311 PM MDT MON JUL 27 2009 .SHORT TERM... (TONIGHT AND TUESDAY) PRECIPITABLE WATERS ON BLENDED AMSU SSM/I PRODUCT HAVE COME WAY DOWN ACROSS THE AREA FROM YESTERDAY...GENERALLY RUNNING AROUND 80-120% OF NORMAL. NEXT RATHER POTENT UPPER TROF IS ALREADY STARTING TO MAKE ITS WAY THROUGH WRN WY ATTM WITH THUNDERSTORMS FIRING ACROSS THE NRN MOUNTAINS OF CO AND WY. THESE WILL CONTINUE TO MOVE TO THE SOUTHEAST THROUGH THE AFTERNOON AND EVENING HOURS AS UPPER TROF APPROACHES. AT THE SURFACE...DEW POINTS HAVE BEEN ON THE DECREASE...THOUGH MORE SLOWLY IN AREAS THAT RECEIVED HEAVY RAINFALL. AS OF 19Z...DEW POINTS HAVE DROPPED INTO THE LOWER 50S FOR THE I-25 CORRIDOR...WITH MID TO UPPER 50S ACROSS THE EASTERN PLAINS. LOWER EASTERN SLOPES OF THE SE MTS HAVE DROPPED INTO THE 40S...WITH 30S ACROSS THE WRN MTS/INTERIOR VALLEYS. MAIN FRONTAL BOUNDARY APPEARS TO BE IN NE CO...THOUGH SAT IMAGERY ALSO SHOWING AN OLD OUTFLOW BOUNDARY EXTENDING ACROSS EL PASO COUNTY THROUGH CHEYENNE COUNTY AHEAD OF THIS FEATURE. FOR THE REMAINDER OF THE AFTERNOON...SHOULD CONTINUE TO SEE THUNDERSTORM DEVELOPMENT ACROSS THE MOUNTAINS...AND ALONG OLD OUTFLOW BOUNDARY ACROSS NRN SECTIONS OF THE SE PLAINS. HIGHEST CAPES WILL LIKELY BE ALONG AND NORTH OF THIS BOUNDARY WITH SOME AREAS OF UP TO 1000 J/KG OR A TAD HIGHER. ANOTHER AXIS OF HIGHER INSTABILITY EXTENDS ACROSS SW KS THROUGH BACA COUNTY. DEEP LAYER SHEARS ARE A BIT STRONGER TODAY SO A NEAR SEVERE STORM OR TWO ACROSS THE PLAINS IS NOT OUT OF THE QUESTION THIS AFTERNOON. MEANWHILE...DECREASED MOISTURE OUT WEST WILL LEAD TO LESS OF A HEAVY RAIN THREAT WITH SOME ISOLATED TO SCATTERED HIGHER BASED THUNDERSTORMS. AS UPPER TROF MOVES IN...FRONT SHOULD SURGE THROUGH THE SOUTHEAST PLAINS DURING THE EVENING HOURS. LATEST NAM12 HAS FRONT HITTING PALMER DIVIDE AROUND 00-02Z...THEN THROUGH MOST OF THE SE PLAINS BY 06Z AS MCS TAKES SHAPE ACROSS NE CO THEN DROPS TO THE SOUTHEAST INTO WRN KS. 12Z AND NOW 18Z NAM HAS SHIFTED QPF AXIS BACK TO THE SOUTH AND WEST WHILE GFS STILL INSISTS ON KEEPING MOST OF THE QPF ACROSS NE CO. STILL SOME UNCERTAINTIES HERE...BUT WITH SUCH A POTENT SHORTWAVE TROF MOVING THROUGH...WOULD TEND TO FAVOR THE FARTHER SOUTH NAM SOLN. HPC IS ALSO LEANING IN THIS DIRECTION...AND SPC HAS CONTINUED TO TREND THE SLIGHT RISK AREA WESTWARD INTO EASTERN PORTIONS OF THE SE PLAINS...INCLUDING EL PASO...CROWLEY...KIOWA...BENT...AND PROWERS COUNTIES. THUS HAVE OPTED TO PULL HIGHER POP GRADIENT BACK TO THE SOUTHWEST IN CURRENT GRID SET. BEST GUESS IS MCS WILL ROLE THROUGH BETWEEN 01Z AND 08Z TIME FRAME. DEEP LAYER SHEARS INCREASE TO AROUND 40 KTS...AND AS UPPER LEVELS COOL WITH APPROACHING SHORTWAVE...COULD SEE SOME MODEST CAPES. THUS ONE OR TWO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHERN PORTIONS OF THE SE PLAINS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. BY 12Z...MOST OF THE UPPER FORCING WILL HAVE SHIFTED INTO FAR ERN CO/WRN KS...AND MORE STABLE AIR WILL HAVE MOVED INTO SE CO. TUESDAY WILL START OUT COOL AND STABLE ACROSS THE PLAINS. NOT SURE I BUY ALL THE QPF ACROSS EASTERN CO DURING THE MORNING AS MOST OF THE FORCING WILL HAVE ALREADY SHIFTED EAST OF THE AREA. BUT AT THIS POINT ITS DIFFICULT TO TAKE IT OUT COMPLETELY. LOW LVL MOISTURE INCREASES AGAIN ACROSS THE MOUNTAINS AND INTERIOR VALLEYS DUE TO DEEP UPSLOPE FLOW...AND WITH ELEVATED HEATING SHOULD SEE SCATTERED SHOWERS AND THUNDERSTORMS DEVELOP ONCE AGAIN. STRONGER DEEP LAYER SHEARS...AND CAPES OF UP TO 1500 J/KG COULD SUPPORT ONE OR TWO SEVERE STORMS ACROSS THE MOUNTAINS AND INTERIOR VALLEYS...MAINLY WEST OF I-25. THINK IT WILL BE A LATE SHOW THOUGH AS AREA MAY STILL BE UNDER SUBSIDENCE BEHIND DEPARTING SHORTWAVE INITIALLY. ACROSS THE PLAINS...BELIEVE THAT IT WILL STAY CAPPED FOR MUCH OF THE DAY. HOWEVER...NAM12 KEEPS DEW POINTS SUBSTANTIALLY HIGHER THAN GFS WITH MODEL SOUNDINGS SHOWING LITTLE TO NO CIN AND UP TO AROUND 1000 J/KG OF CAPE...ESPECIALLY TO THE SOUTH ACROSS THE RATON RIDGE. DRIER GFS WOULD SUGGEST A STRONGER CAP WITH DEW POINTS ACTUALLY DROPPING SOME BEHIND THE FRONT. FOR NOW THINK MAIN ACTION WILL BE ALONG THE FRONT TO THE SOUTH...BUT CANT RULE OUT AN ISOLATED TSTORM IN THE AFTERNOON. -KT .LONG TERM... (TUESDAY NIGHT THROUGH MONDAY) ACTIVE WEATHER PATTERN LOOKS TO CONTINUE WITH MAIN CONCERNS STRENGTH AND COVERAGE OF CONVECTION THROUGH THE END OF THE WEEK. TUESDAY NIGHT-WEDNESDAY...MODERATE WEST TO NORTHWEST FLOW ALOFT PROGGED TO CONTINUE ACROSS THE AREA TUESDAY NIGHT AND INCREASES SLIGHTLY THROUGH THE DAY WEDNESDAY AS ANOTHER POTENT SHORT WAVE DIVES ACROSS THE NORTHERN ROCKIES WEDNESDAY AFTERNOON AND INTO THE NORTHERN HIGH PLAINS WEDNESDAY NIGHT. MODELS FAIRLY CONSISTENT WITH ONGOING CONVECTION ACROSS THE EASTERN MTS TUESDAY AFTERNOON SLIDING SOUTH AND EAST ACROSS THE SOUTHERN I-25 CORRIDOR AND FORMING AN MCS ACROSS EASTERN NEW NEW MEXICO TUESDAY NIGHT AND HAVE BEEFED UP POPS TO MATCH. HAVE ALSO ADDED AND INCREASED POPS ACROSS THE SOUTHEAST PLAINS OVERNIGHT TUESDAY NIGHT AS MODELS CONTINUE TO INDICATE SOME ELEVATED CONVECTION ACROSS THE SOUTHEAST PLAINS WITH H7 WAA DEVELOPING AHEAD OF NORTHERN ROCKIES SYSTEM. NORTHERN ROCKIES SHORT WAVE ALSO INDUCES LEE TROUGHING ACROSS THE PLAINS INTO WEDNESDAY MORNING WITH WESTERLY FLOW ALOFT HELPING TO SLIGHTLY MIX OUT LOW LEVEL MOISTURE ACROSS THE EASTERN PLAINS. PASSING NORTHERN ROCKIES WAVE SENDS ANOTHER FRONT ACROSS THE PLAINS WITH MODELS INDICATING FRONT MOVING ACROSS THE PALMER DVD AROUND 18Z AND CONTINUING ACROSS THE REST OF THE SE PLAINS THROUGH THE EVENING. TIMING OF FRONT CRUCIAL FOR MAX TEMPS AND POTENTIAL FOR SEVERE WX AS MODEL SOUNDINGS INDICATING CAPES BETWEEN 1000-1500 J/KG ACROSS THE EASTERN PLAINS LATE WED MORNING AND ALONG WITH THE MODERATE WESTERLY FLOW ALOFT...CANT RULE OUT A FEW STRONG TO SEVERE STORMS DEVELOPING ALONG AND BEHIND FRONT WEDNESDAY AFTERNOON. THURSDAY-FRIDAY...MODERATE NORTHWEST FLOW ALOFT CONTINUES ACROSS THE REGION THURSDAY AND DECREASES THROUGH FRIDAY AS UPPER LEVEL RIDGING LOOKS TO REBUILD ACROSS THE DESERT SW AND GREAT BASIN. MOIST LOW LEVEL UPSLOPE ACROSS THE PLAINS EARLY THURSDAY BECOMES MORE SOUTHERLY THROUGH THE DAY AS SFC HIGH PRESSURE CONTINUES TO BUILD INTO THE SOUTHERN HIGH PLAINS...LEADING TO THE POTENTIAL FOR SEVERE WX ONCE AGAIN ACROSS THE PLAINS. LATEST MODELS ARE NOT INDICATING ANY STRONG FEATURE EMBEDDED WITHIN THE FLOW TO HELP INITIATE CONVECTION AND WILL NEED TO RELY ON SOLAR HEATING AND TERRAIN EFFECTS. HEATING ACROSS THE PLAINS LOOKS TO BE HAMPERED BY MORNING STRATUS AND THE STRONGER STORMS MAY BE CONFINED TO THE EASTERN MTS AND IMMEDIATE ADJACENT PLAINS. MODELS STILL INDICATING WARMING AND DRYING INTO FRIDAY WITH WESTERLY FLOW HELPING TO MIX OUT LOW LEVEL MOISTURE ACROSS THE FAR EASTERN PLAINS. SATURDAY-MONDAY...LONG TERM MODELS CONTINUE TO DIFFER THROUGH THIS PERIOD WITH THE GFS KEEPING WEST TO SOUTHWEST FLOW ACROSS THE STATE AS UPPER RIDGE MOVES OVERHEAD AND SLIDES SOUTH AND EAST OF THE AREA OPENING UP THE DOOR FOR INCREASED MONSOONAL MOISTURE THROUGH MONDAY. ECMWF CONTINUES TO FORECAST MODERATE NORTHWEST FLOW WITH OCCASIONAL FRONTS SLIDING ACROSS THE EASTERN PLAINS AS UPPER RIDGE REMAINS WEST OF THE STATE. AT ANY RATE...HAVE KEPT CURRENT FORECAST NEAR SEASONAL AVERAGES WITH MAINLY ISOLATED DIURNAL CONVECTION. -MW && .AVIATION...ISOLATED -TSRA POSSIBLE FOR THE TAF SITES LATE THIS AFTN/EVENING. FRONT WILL HIT THE PALMER DIVIDE AROUND 00Z-01Z...THEN ACROSS MOST OF THE SE PLAINS BY 06Z. GUSTY NORTHEAST WINDS 20-35 MPH MAY ACCOMPANY FROPA. A STRONG TO SEVERE STORM OR TWO WILL BE POSSIBLE ACROSS THE NORTHERN PORTIONS OF THE SOUTHEAST PLAINS...PRIMARY ALONG/BEHIND THE FRONT IN THE 01Z-08Z TIME PERIOD. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH KCOS HAVING THE BEST CHANCE FOR SEEING A THUNDERSTORM. MVFR STRATUS WILL DEVELOP ACROSS THE PLAINS LATE TONIGHT AS WINDS SHIFT OUT OF THE EAST BEHIND THE FRONT. COULD BE SOME POCKETS OF IFR CIGS ALONG THE LOWER SLOPES OF THE SE MTS TOWARDS EARLY TUESDAY MORNING BUT FOR NOW THINK THIS WILL OCCUR WEST OF KCOS. CLOUDS WILL PERSIST THROUGH THE MORNING WITH BREAKS BY AFTERNOON. ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE FOR THE SAN LUIS VALLEY AND EASTERN MOUNTAINS DURING THE AFTERNOON. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 31/23
Hazardous weather outlook, Jul 27, 12:03 PM MDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1203 PM MDT MON JUL 27 2009 COZ058>089-093>099-281815- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1203 PM MDT MON JUL 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO. THE MAIN THREAT WITH THESE THUNDERSTORMS WILL BE LOCALLY HEAVY RAIN...HAIL UP TO 1/2 INCH IN DIAMETER...WIND GUSTS UP TO 50 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING. A COMPLEX OF STRONG THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS NORTHEAST COLORADO THIS EVENING WHICH WILL DROP SOUTHWARD INTO PORTIONS OF EAST CENTRAL COLORADO LATER TONIGHT. THE MOST LIKELY AREA AFFECTED BY THIS COMPLEX WILL BE EL PASO...KIOWA...CROWLEY...BENT AND PROWERS COUNTIES AFTER 10 PM. ONE OR TWO STORMS MAY BECOME STRONG TO SEVERE IN THESE AREAS...WITH HAIL UP TO ONE INCH AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NUMEROUS WEATHER DISTURBANCES WILL BE MOVING ACROSS THE REGION TUESDAY THROUGH THURSDAY. THESE DISTURBANCES WILL BRING A THREAT OF THUNDERSTORMS TO THE REGION THROUGH THE PERIOD. ON TUESDAY...MOST...IF NOT ALL..THE THUNDERSTORM ACTIVITY WILL OCCUR ACROSS THE FOOTHILLS REGION OF THE SOUTHERN MOUNTAINS...THIS INCLUDES THE PIKES PEAK REGION...THE WET MOUNTAINS...THE WET MOUNTAIN VALLEY AND THE EASTERN SLOPES OF THE SANGRE DE CRISTO MOUNTAINS. SOME OF THE STORMS COULD BE ON THE STRONG TO SEVERE SIDE. ON TUESDAY NIGHT...A THUNDERSTORM COMPLEX WILL BE POSSIBLE OVER THE SOUTHEAST PLAINS. A FEW OF THESE STORMS COULD BE STRONG. ON WEDNESDAY...ANOTHER COOL FRONT WILL MOVE ACROSS THE PLAINS BRINGING STABLE AIR TO THE PLAINS...BUT WILL BRING A CHANCE OF THUNDERSTORMS...SOME POSSIBLE SEVERE...TO THE SOUTHERN MOUNTAIN FOOTHILLS REGION. ON WEDNESDAY NIGHT...ANOTHER NIGHT TIME THUNDERSTORM COMPLEX WILL BE POSSIBLE ON THE SOUTHEASTERN PLAINS. ONCE AGAIN A FEW STRONG STORMS MAY BE POSSIBLE. ON THURSDAY...THUNDERSTORMS WILL BE POSSIBLE ACROSS THE MOUNTAINS AND PLAINS. A FEW OF THE STORMS COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 200 PM MDT. 31/23
In the hours before
Local storm report, Jul 27, 10:16 AM MDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1016 AM MDT MON JUL 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLASH FLOOD 2 NNW SAN ISABEL 38.01N 105.05W
07/26/2009 CUSTER CO TRAINED SPOTTER
ESTIMATED OCCURRED FROM 445 PM THROUGH 515 PM. 6 INCHES
OF WATER FLOWING OVER ROADWAYS. SEVERAL GRAVEL ROADS
WASHED OUT AND IMPASSABLE TO PASSENGER VEHICLES DURING
FLASH FLOODING.
&&
KTLocal storm report, Jul 27, 10:18 AM MDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1018 AM MDT MON JUL 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN 2 NNW SAN ISABEL 38.01N 105.05W
07/26/2009 M3.50 INCH CUSTER CO TRAINED SPOTTER
FELL BETWEEN 415 PM AND 500 PM.
&&
KTLocal storm report, Jul 27, 10:19 AM MDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
1019 AM MDT MON JUL 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HEAVY RAIN 4 NNE COLORADO SPRINGS 38.88N 104.79W
07/26/2009 M0.90 INCH EL PASO CO TRAINED SPOTTER
MEASURED IN 20 MINUTES
0250 PM HEAVY RAIN 5 N PETERSON AFB 38.90N 104.71W
07/26/2009 M1.00 INCH EL PASO CO TRAINED SPOTTER
MEASURED IN 20 MINUTES. 1/2 INCH HAIL ALSO MEASURED.
0253 PM FLASH FLOOD 5 N PETERSON AFB 38.90N 104.70W
07/26/2009 EL PASO CO AMATEUR RADIO
8 TO 10 INCHES OF WATER AT THE INTERSECTION OF TUTT AND
CONSTITUTION
0256 PM HEAVY RAIN 6 NE COLORADO SPRINGS 38.90N 104.74W
07/26/2009 M1.50 INCH EL PASO CO TRAINED SPOTTER
PRECIPITATION OCCURRED IN 25 MINUTE PERIOD...230 PM TO
255 PM MDT
0259 PM FLASH FLOOD 5 N PETERSON AFB 38.90N 104.70W
07/26/2009 EL PASO CO AMATEUR RADIO
WATER CURB TO CURB ON TUTT BLVD FROM CONSTITUTION TO
NORTH CAREFREE
0304 PM FLASH FLOOD 6 NE COLORADO SPRINGS 38.90N 104.74W
07/26/2009 EL PASO CO TRAINED SPOTTER
CURB TO CURB STREET FLOODING. WATER DEPTH UP TO BOTTOM OF
PICKUP TRUCK DOORS.
0307 PM FLASH FLOOD 4 ENE COLORADO SPRINGS 38.85N 104.75W
07/26/2009 EL PASO CO TRAINED SPOTTER
SIGNIFICANT STREET FLOODING.
0308 PM HEAVY RAIN 7 E COLORADO SPRINGS 38.83N 104.69W
07/26/2009 M1.40 INCH EL PASO CO BROADCAST MEDIA
RAINFALL IN 35 MINUTE PERIOD...230 PM TO 305 PM MDT.
0310 PM HEAVY RAIN 4 NNE COLORADO SPRINGS 38.88N 104.79W
07/26/2009 M1.60 INCH EL PASO CO TRAINED SPOTTER
MEASURED IN PAST HOUR. STILL RAINING.
0315 PM HEAVY RAIN 5 NE COLORADO SPRINGS 38.88N 104.74W
07/26/2009 M1.85 INCH EL PASO CO TRAINED SPOTTER
MEASURED IN PAST HOUR.
0320 PM FLASH FLOOD 4 E COLORADO SPRINGS 38.83N 104.75W
07/26/2009 EL PASO CO AMATEUR RADIO
CREEK WENT OUT OF ITS BANK AND WAS FLOWING ACROSS THE
ROAD AT GALLEY RD AND SAN MIGUEL.
0330 PM HEAVY RAIN 6 ENE COLORADO SPRINGS 38.87N 104.72W
07/26/2009 M1.61 INCH EL PASO CO PUBLIC
60 MINUTE DURATION 230 PM TO 330 PM MDT. FROM COCORAHS
OBSERVER.
0430 PM HEAVY RAIN 3 S LA VETA 37.47N 105.01W
07/26/2009 M1.46 INCH HUERFANO CO TRAINED SPOTTER
30 MINUTE HEAVY RAIN DURATION. PEASIZE HAIL FELL AT
BEGINNING.
0438 PM FLASH FLOOD CANON CITY 38.45N 105.22W
07/26/2009 FREMONT CO LAW ENFORCEMENT
SEVERAL ROADS CLOSED ON THE SOUTH SIDE OF CANON CITY DUE
TO FLASH FLOODING.
0445 PM FLASH FLOOD 2 NNW SAN ISABEL 38.01N 105.05W
07/26/2009 CUSTER CO TRAINED SPOTTER
ESTIMATED OCCURRED FROM 445 PM THROUGH 515 PM. 6 INCHES
OF WATER FLOWING OVER ROADWAYS. SEVERAL GRAVEL ROADS
WASHED OUT AND IMPASSABLE TO PASSENGER VEHICLES DURING
FLASH FLOODING.
0456 PM HEAVY RAIN 2 N SAN ISABEL 38.01N 105.03W
07/26/2009 M2.42 INCH PUEBLO CO OTHER FEDERAL
WILLIS CREEK RAWS SITE.
0500 PM HEAVY RAIN 2 NNW SAN ISABEL 38.01N 105.05W
07/26/2009 M3.50 INCH CUSTER CO TRAINED SPOTTER
FELL BETWEEN 415 PM AND 500 PM.
0500 PM HEAVY RAIN BEULAH 38.08N 104.98W
07/26/2009 M0.92 INCH PUEBLO CO TRAINED SPOTTER
RAINFALL DURATION 430 PM TO 500 PM MDT. 0.55 FELL 450 PM
TO 500 PM MDT.
0528 PM HEAVY RAIN 1 S BEULAH 38.07N 104.98W
07/26/2009 M1.40 INCH PUEBLO CO TRAINED SPOTTER
RAIN BEGAN 428 PM MDT. STILL LIGHTLY RAINING.
0545 PM HEAVY RAIN 1 SW RYE 37.91N 104.94W
07/26/2009 M0.72 INCH PUEBLO CO OFFICIAL NWS OBS
ONE HOUR DURATION 430 PM TO 530 PM MDT.
0600 PM HEAVY RAIN 1 WSW COLORADO CITY 37.94N 104.87W
07/26/2009 M0.90 INCH PUEBLO CO TRAINED SPOTTER
FROM 420 PM MDT TO 600 PM MDT.
0615 PM HEAVY RAIN 1 SE FOWLER 38.12N 104.01W
07/26/2009 M1.32 INCH OTERO CO CO-OP OBSERVER
FELL IN 45 MINUTES
1017 PM HEAVY RAIN 1 SW WALSH 37.38N 102.29W
07/26/2009 M2.00 INCH BACA CO TRAINED SPOTTER
1 INCH OF RAIN DURING PAST 20 MINUTES FROM APPROXIMATELY
957 PM TO 1017 PM WITH 2 INCHES OF RAIN MEASURED PAST FEW
HOURS. IN ADDITION...2.3 INCHES OF RAIN OCCURRED LAST
NIGHT AFTER 10 PM...THEREFORE 4.3 INCHES OF RAIN HAS
OCCURRED DURING PAST 24 HOURS. RAIN IS CONTINUING.
SPOTTER UNABLE TO VERIFY ANY FLASH FLOODING AT THIS TIME
DUE TO NIGHT/DARKNESS ISSUE.
&&
KTThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 6:44 PM MDT | Areal Flood Advisory | PUB | Huerfano, Las Animas | 3 hr |
| Jul 26, 6:54 PM MDT | Areal Flood Advisory | PUB | Otero | 3 hr |
| Jul 26, 6:58 PM MDT | Areal Flood Advisory | PUB | Baca, Bent, Las Animas, Prowers | 3 hr |
| Jul 26, 8:11 PM MDT | Areal Flood Advisory | PUB | Bent, Kiowa, Prowers | 3 hr |
| Jul 26, 9:08 PM MDT | Flash Flood Warning | PUB | Baca | 6 hr |
| Jul 26, 11:14 PM MDT | Areal Flood Advisory | PUB | Bent, Prowers | 3 hr |
Nearby
River Flood Warnings in Colorado, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.